Alert archive / Nevada / Red Flag Warnings in 2013

Red Flag Warning 8, NWS Elko, NV

August 2, 2013

NWS Elko, NV issued this red flag warning at Aug 2, 2013, 8:30 AM PDT. It took effect at Aug 2, 2013, 11:00 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2013, 8:30 AM PDT (15:30 UTC)
In effect from
Aug 2, 2013, 11:00 AM PDT
Expired
Aug 3, 2013, 8:00 PM PDT
In force
33 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WWUS85 KLKN 021530
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
830 AM PDT FRI AUG 2 2013

NVZ455-457-030630-
/O.NEW.KLKN.FW.W.0008.130802T1800Z-130804T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
830 AM PDT FRI AUG 2 2013

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT SATURDAY FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND
EXTREME EASTERN PORTION OF 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 8 PM PDT SATURDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND
  EXTREME EASTERN PORTION OF FIRE WEATHER ZONE 457 LANDER/EUREKA
  COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHEAST NYE COUNTY.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 3 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
760 
WWUS85 KLKN 022113
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
213 PM PDT FRI AUG 2 2013

NVZ455-457-031215-
/O.CON.KLKN.FW.W.0008.000000T0000Z-130804T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
213 PM PDT FRI AUG 2 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND EXTREME EASTERN PORTION OF 457...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE
  WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS
  NORTHEAST NYE COUNTY.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. WINDS WILL
  SUBSIDE OVERNIGHT...HOWEVER MIDSLOPES AND RIDGES WILL SEE 20 TO
  25 MPH WINDS THROUGH THE OVERNIGHT HOURS.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
380 
WWUS85 KLKN 030916
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
216 AM PDT SAT AUG 3 2013

NVZ455-457-040300-
/O.CON.KLKN.FW.W.0008.000000T0000Z-130804T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
216 AM PDT SAT AUG 3 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND EXTREME EASTERN PORTION OF 457...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. 

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
678 
WWUS85 KLKN 032138
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
238 PM PDT SAT AUG 3 2013

NVZ455-457-040300-
/O.CON.KLKN.FW.W.0008.000000T0000Z-130804T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
238 PM PDT SAT AUG 3 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND EXTREME EASTERN PORTION OF 457...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 3 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
533 
WWUS85 KLKN 040258
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
758 PM PDT SAT AUG 3 2013


NVZ455-457-040400-
/O.EXP.KLKN.FW.W.0008.000000T0000Z-130804T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
758 PM PDT SAT AUG 3 2013

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND 457...

WINDS ARE BELOW CRITICAL LEVELS AND EXPECTED TO REMAIN SO THROUGH
THE REMAINDER OF THE EVENING.

$$

JR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 2, 2:06 AM PDT, 6 hours 24 minutes earlier.

Area forecast discussion, Aug 2, 2:06 AM PDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
206 AM PDT FRI AUG 2 2013

.SYNOPSIS...A LOW PRESSURE SYSTEM PASSING WELL TO THE NORTH OF THE
SILVER STATE WILL BRING COOLER TEMPERATURES AGAIN TODAY AND
TONIGHT. HIGH PRESSURE WILL BEGIN TO REBUILD OVER THE GREAT BASIN
REGION BY THE WEEKEND AND TEMPERATURES WILL CREEP BACK UP TO
AROUND 90 DEGREES. A MONSOON FLOW MAY BRING THUNDERSTORMS TO
PARTS OF THE STATE NEXT WEEK.

&&

.SHORT TERM...TODAY THROUGH SATURDAY. CLEAR SKIES ALL ACROSS THE
FORECAST AREA THIS MORNING. LOW PRESSURE IS MOVING WELL TO THE
NORTH OF THE STATE AND A BROAD HIGH PRESSURE SYSTEM IS CENTERED
OVER TEXAS AT THIS TIME. THE RESULTANT SOUTHWEST FLOW ALOFT IS
PULLING IN MUCH DRIER AIR AND DEWPOINTS HAVE FALLEN INTO THE TEN
TO 20 DEGREES FAHRENHEIT RANGE ACROSS MUCH OF THE LKN CWFA.

THE MODELS ARE IN VERY GOOD AGREEMENT FOR THE SHORT TERM PERIOD. DRY
CONDITIONS ARE EXPECTED THROUGH SATURDAY AND NO DRY THUNDERSTORM
ACTIVITY IS FORECAST. THE UPPER LOW PRESSURE SYSTEM OVER OREGON
WILL BE MOVING NE TO THE CANADIAN BORDER NORTH OF MONTANA BY
SATURDAY AFTERNOON WHILE HIGH PRESSURE REMAINS ANCHORED OVER TEXAS
DURING THE SAME TIME FRAME. HOWEVER THE RIDGE WILL BE EXPANDING
AND THE 588 DM PRESSURE FIELD SHIFTS MORE THAN 250 MILES NORTH
OVER THE NEXT 36-48 HOURS. AS THIS EXPANSION OCCURS...SOME CUMULUS
BUILD-UPS ARE POSSIBLE OVER EASTERN NEVADA AND WINDS IN NORTH-
SOUTH VALLEYS OF WHITE PINE COUNTY WILL REMAIN STIFF.
OTHERWISE...THE MAIN ISSUE WILL BE ONE MORE RELATIVELY COOL DAY
AND NIGHT...COMPARED TO THE RECENT DIURNAL TEMPERATURE SWINGS IN
JULY...THEN THE 90S REAPPEAR ON SATURDAY. HIGH TEMPERATURES WILL
RANGE FROM THE 80S TODAY AROUND 90 DEGREES SATURDAY. LOW
TEMPERATURES WILL RANGE FROM THE MID 40S TO THE MID 50S.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. MODELS IN
AGREEMENT THROUGH SUNDAY THEN DEVIATE AFTERWARD. STILL...EC AND GFS
MODEL SOLUTIONS KEEP THE CWA GENERALLY DRY. GFS HAS DRY SOUTHWEST
FLOW OVER THE AREA AS CWA BETWEEN TROF OFF WEST COAST AND HIGH OVER
NEW MEXICO THROUGH TUESDAY. GFS HINTS AT AIRMASS BECOMING SLIGHTLY
UNSTABLE ON TUESDAY...HOWEVER MOISTURE IS LIMITED SO ONLY EXPECT
MAINLY AFTERNOON CU. BY THURSDAY...IF GFS CORRECT WITH PLACING THE
UPPER LOW OFF THE CENTRAL CA COAST...THIS WOULD BE FAVORABLE FOR
ISOLATED DRY AFTERNOON THUNDERSTORMS FOR THE WESTERN ZONES. FROM THE
LATEST 00Z GFS MODEL RUN...EASTERN NV LOOKS TOO DRY FOR CONVECTION.
WITH MODEL UNCERTAINTY HAVE KEPT POPS LOW AND MAINLY OVER THE
MOUNTAINS MID WEEK. TEMPERATURES WILL BE NEAR NORMAL INCREASING TO
SLIGHTLY ABOVE NORMAL BY EARLY NEXT WEEK.

&&

AVIATION...VFR CONDITIONS OVER THE NEXT 24HRS. WINDS WILL BE BREEZY
THIS AFTERNOON DECREASING AFTER SUNSET.

&&

.FIRE WEATHER...DRY CONDITIONS ARE EXPECTED THROUGH THE WEEKEND.
RELATIVE HUMIDITY LEVELS CONTINUE TO BE VERY LOW WITH LITTLE
OVERNIGHT RECOVERY. HIGH PRESSURE WILL BEGIN EXPANDING LATE TODAY
BUT UNTIL IT RE-ESTABLISHES OVER THE GREAT BASIN...GUSTY WINDS CAN
BE EXPECTED ACROSS EASTERN FIRE ZONE 457 AND ZONE 455. HOWEVER
AREAL COVERAGE OF THE CRITICAL WIND GUST THRESHOLD SHOULD NOT
WARRANT AN EVENT TODAY. SOME VALLEYS IN THESE TWO ZONES WILL
EXPERIENCE GUSTS ABOVE 30 MPH AND MID-SLOPES MAY REACH 40 MPH AT
TIMES. GUSTY WINDS WILL RE-DEVELOP OVER THE SAME AREAS ON SATURDAY
BUT WIND SPEEDS WILL BE LOWER. MODELS ARE INDICATING ENOUGH
MOISTURE TO TRIGGER SOME DRY THUNDERSTORMS NEXT WEEK.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

92/87/87/92

Nearby

Red Flag Warnings in Nevada, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.